Fatal seizures due to potential herb-drug interactions with Ginkgo biloba.

@article{Kupiec2005FatalSD,
  title={Fatal seizures due to potential herb-drug interactions with Ginkgo biloba.},
  author={T. Kupiec and V. Raj},
  journal={Journal of analytical toxicology},
  year={2005},
  volume={29 7},
  pages={
          755-8
        }
}
  • T. Kupiec, V. Raj
  • Published 2005
  • Chemistry, Medicine
  • Journal of analytical toxicology
  • Alternative therapy including herbal drugs and complementary medicine is becoming increasingly popular. However, the rise in the incidence of herb-drug interactions is causing concern, especially in the absence of warning labels addressing potential adverse effects. We present the case of a 55-year-old male who suffered a fatal breakthrough seizure, with no evidence of non-compliance with his anticonvulsant medications. The autopsy report revealed subtherapeutic serum levels for both… CONTINUE READING
    Botanicals and herbs: A traditional approach to treating epilepsy
    • 68
    • PDF
    Interactions Between Herbal Medicines and Prescribed Drugs
    • 375
    Pharmacokinetic drug interactions involving Ginkgo biloba
    • 43

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 23 REFERENCES
    Interactions of Herbs with Cytochrome P450
    • 353
    • Highly Influential
    • PDF
    Drug Interactions Between Herbal and Prescription Medicines
    • 142
    Pharmacogenetics and herb-drug interactions: experience with Ginkgo biloba and omeprazole.
    • 152
    Spontaneous bilateral subdural hematomas associated with chronic Ginkgo biloba ingestion
    • 333
    Ginkgo biloba precipitating epileptic seizures.
    • 69
    • Highly Influential
    • PDF
    Ginkgo biloba
    • 81
    • PDF
    Herbal Remedies, Dietary Supplements, and Seizures
    • 76